Thunderstorm Wind, McDuffie
- When
- May 1, 12:50 PM EST
- Where
- McDuffie County, Thomson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.467, -82.500
Sheriff reported trees down in Thomson on Quail road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 1, 2:57 AM EST, 9 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 357 AM EDT THU MAY 1 2003 DISC: 07Z SURFACE ANALYSIS SHOWS HIGH PRESSURE WELL OFF THE COAST AND COLD FRONT WELL TO OUR WEST. WEAK WEAK LOW IN THE EASTERN GULF. SATELLITE SHOWS QUITE A BIT OF CLOUDS TRYING TO STREAM NORTHWARD TOWARDS THE AREA THIS MORNING. REGIONAL RADAR COMPOSITE SHOWS SHRA/TSRA EXTENDING FROM CENTRAL GA EASTWARD TO THE GA COAST. THEY HAVE BEEN MOVING SLOWLY NORTHWARD OVERNIGHT. MODELS IN GOOD AGREEMENT WITH SHORTWAVE TROF OVER THE SOUTHEAST THAT WILL GRADUALLY MOVE EASTWARD AND SHARPEN AS LOW DEVELOPS ACROSS FL TODAY AND TRACKS UP THE COAST. BY FRIDAY...MID/UPPER LEVEL FLOW BECOME MORE W/WNW AND THE COLD FRONT TO OUR WEST WILL BE APPROACHING FROM THE WEST BY FRIDAY EVENING/NIGHT. BELIEVE BEST CHANCE FOR SHRA/TSRA WILL BE TODAY WITH LOW/MID LEVEL MOISTURE INCREASING ACROSS THE AREA WITH LOW LEVEL SE/E WIND ASSOCIATED WITH DEVELOPING LOW PRESSURE AREA. BY FRIDAY...SURFACE WINDS BECOME MORE W/WNW AND GULF IS CUT OFF...NOT HAS IMPRESSED FOR CHANCES FRIDAY AFTERNOON/NIGHT WITH COLD FRONT. ALTHOUGH MOISTURE WILL BE LIMITED FRIDAY...AIRMASS EXPECTED TO BECOME MORE UNSTABLE AHEAD OF COLD FRONT WHICH MAY HELP TRIGGER SOME SHRA/TSRA. AS FOR TEMPERATURES...LOCAL/GUIDANCE NUMBERS VERY CLOSE THROUGH THE PERIOD WITH BOTH POPS AND TEMPERATURES. WILL TEND TO STAY CLOSE TO THE CONSENSUS OF THE NUMBERS. T1 TEMPERATURES VERY IMPRESSIVE FOR FRIDAY...LOOKS LIKE A WARM ONE. WOULD NOT BE SURPRISED TO SEE SOME UPPER 80S ACROSS THE AREA. EXTENDED...NEW GFS RUN INDICATES NEXT CHANCE OF RAIN MAY BE A BITTER EARLIER THAN EXPECTED...POSSIBLY SUN NIGHT/MONDAY. BUT FOR NOW WILL LEAVE EXTENDED. FIRE WX...MIXING HEIGHT 4000 FT. TRANS WIND E AT 10 KTS. FCSTID = 77 CAE 81 61 87 62 / 40 20 30 20 AGS 81 60 87 60 / 40 20 30 20 SSC 80 60 86 61 / 40 20 30 20 OGB 80 60 87 61 / 50 20 30 20 .CAE... GA...NONE. SC...NONE. LCV
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 508 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LM
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Sheriff reported trees down in Thomson on Quail road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352106.